Hello. I'm new to this group. I have been taking pregabalin for a small fibre neuropathy as a result of a chemotherapy drug I was given many years ago. I take 150mg twice a day. I was originally on 100mg be but increased it last summer when the pain got worse. Although the medication has helped with the neuropathic pain there are times when it also makes me so incredibly tired. And my head fill like it's filled with cotton wool! Not great when I have such a busy job. Trying to understand why is beyond me as I have had a periods when the extreme tiredness was much more bearable. Anyway I so want to stop the medication. I've read so many horrific stories on the web. I want to reduce by around 25mg a week. Is this reasonable? Can it be done safely any quicker than this? I'd be so greateful for any non horrific advice! Thank you so much.
I have been completely off now 2 days and it was a grueling process, but I also didn't like the extreme head fog and tiredness it caused.
I personally reduced 50mg every other 3 weeks and though it wasn't a pleasant process, it did improve a little as the dose got smaller.
Due to the unpleasant symptoms I researched and asked my pharmacist to verify my findings. I took 250mg Magnesium (started with 1 and graduated to 3x/day) and B-100 (1x/day). These both help counter the negative withdrawal symptoms (it should also be noted magnesium can cause diarrhea so 3x/day may be too much, but that's why you increase the magnesium based on your body's response) - after I started the supplements the withdrawal process was not as uncomfortable. It's a good idea to at least ask your pharmacist before starting the supplements in case they react with any of your other medications.
It's also important to check with your doctor if you haven't already because they can tell you signs to watch for that could indicate if you need to slow your titration process.
Feel free to ask anything else as I've just completed the same "journey". Best wishes as you come off the pregabalin.
- Pregabalin Information for Consumers
- Pregabalin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pregabalin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Apr 2015 • 3 answers
Updated 12 Apr 2017 • 3 answers
Updated 26 Aug 2016 • 1 answer
Updated 21 Jun 2017 • 1 answer
Updated 17 Jun 2018 • 4 answers